zbMATH — the first resource for mathematics

Zero-divisors in completions of non-commutative rings. (English) Zbl 0784.16025
An example is constructed of a Noetherian ring \(R\) with the following properties: there is a maximal ideal \(M\) of \(R\) such that \(R/M\) is Artinian and the intersection of the powers of \(M\) is 0; and there is a regular normal element \(x\) of \(R\) such that \(x\) becomes a zero divisor in the completion of \(R\) at \(M\). This contrasts with the fact that if \(R\) is commutative then \(x\) remains regular in the completion.
16W60 Valuations, completions, formal power series and related constructions (associative rings and algebras)
16P40 Noetherian rings and modules (associative rings and algebras)
16S36 Ordinary and skew polynomial rings and semigroup rings
Full Text: DOI
[1] J.P.R. Archer,PhD thesis, University of Leeds, 1982.
[2] A. Braun,Completions of noetherian P.I. rings, J. Algebra133 (1990), 340–350. · Zbl 0704.16018 · doi:10.1016/0021-8693(90)90273-Q
[3] Y. Hinohara,Note on non-commutative semi-local rings, Nagoya Math. J.17 (1960), 161–166. · Zbl 0109.26501
[4] D.A. Jordan,Normal elements and completions of non-commutative Noetherian rings, Bull. London Math. Soc.19 (1987), 417–424. · Zbl 0627.16013 · doi:10.1112/blms/19.5.417
[5] D.A. Jordan,Normalizing sequences and completions of non-commutative Noetherian rings, Bull. London. Math. Soc.20 (1988), 228–234. · Zbl 0649.16013 · doi:10.1112/blms/20.3.228
[6] G. Letzter,Integrality of I-adic completions, Comm. Algebra16 (1988), 2031–2041. · Zbl 0651.17006 · doi:10.1080/00927878808823676
[7] H. Matsumura,Commutative Ring Theory rm Cambridge Studies in Advanced Mathematics 8, Cambridge University Press, 1986.
[8] J.C. McConnell,I-adic completions of non-commutative rings, Israel J. Math.32 (1979), 305–310. · Zbl 0412.16009 · doi:10.1007/BF02760460
[9] J. C. McConnell and J.C. Robson,Noncommutative Noetherian Rings, Wiley, Chichester, 1987. · Zbl 0644.16008
[10] D.G. Northcott,Lessons on Rings, Modules and Multiplicities, Cambridge University Press, 1968. · Zbl 0159.33001
[11] A. Shamsuddin,PhD Thesis, University of Leeds, 1977.
[12] B. Stenstrom,Rings of Quotients, Springer-Verlag, New York, Berlin, 1975.
[13] R. Walker,Local rings and normalizing sets of elements, Proc. London Math. Soc. (3)24 (1972), 27–45. · Zbl 0224.16004 · doi:10.1112/plms/s3-24.1.27
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.